MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT; LONG TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT; LONG TERM HEMODIALYSIS CATHETER
Catalog Number 5835150
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, and the cause appears to be related to use of the device.The 0.038¿ guidewire from a hemostar dialysis kit was returned for investigation.The other components from the kit, except the introducer needle, were returned unused with the damaged guidewire.The coil wire was stretched and elongated over the distal end of the core wire.The distal tip of the core wire was visible through the elongated coil wire.The distal 1.5cm section of the coil wire was still tightly coiled.No parts of the guidewire were missing.The coil wire was stretched just proximal to the distal weld tip, which revealed that the core wire broke at the weld.The break in the core wire allowed the coil wire to stretch over the core wire.A tactual investigation revealed that the coil and core wires were intact at the proximal weld tip.The distal end of the coil wire could be stretched over the distal tip of the core wire.The distal end of the guidewire, which was still intact, passed through an 18g needle without difficulty.The outside diameter (od) of the guidewire was within specification.The damage observed on the returned sample is consistent with a break of the core wires under tensile stress.This can occur if the guidewire becomes lodged in the needle during use.One of the cautions in the ifu states, ¿do not pull back standard guidewire over needle bevel as this could sever the end of the guidewire.The introducer needle must be removed first.¿ a lot history review (lhr) of reas0706 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was originally reported by the facility that the guidewire was "faulty".Bard sales representative clarified that when he inspected the wire, he noticed it was uncoiled.The facility reported to him that the procedure was completed with a new guidewire and this occurred during the early stage of insertion with the needle and guidewire.There was no reported patient injury.

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT
Common Device Name
LONG TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6183533
Report Number3006260740-2016-00686
Device Sequence Number10864763
Product Code MSD
UDI-Device Identifier00801741013485
UDI-Public(01)00801741013485(17)180228(10)REAS0706
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number5835150
Device Lot NumberREAS0706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2016
Initial Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1